MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD SMARTSITE ADD-ON BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD SMARTSITE ADD-ON BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10013365
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd smartsite add-on bag access device was occluded.The following information was received by the initial reporter with the verbatim: smart-site bd spike not allowing flush to be pushed into medication bag.Staff needed to switch bag of saline to flush medication.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer that smart-site bd spike not allowing flush to be pushed into medication bag.No product or photo was returned by the customer.The customer complaint of flow issue - fluid blockage could not be verified due to the product not being returned for failure investigation.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.A device history record review for model 10013365 lot number 22115487 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 23nov2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information was provided.Material #: 10013365 batch #: (10)22115487.It was reported by customer that smart-site bd spike not allowing flush to be pushed into medication bag.Staff needed to switch bag of saline to flush medication.Verbatim: rcc received a complaint via email.Email(s) attached.Smart-site bd spike not allowing flush to be pushed into medication bag.Staff needed to switch bag of saline to flush medication.Photos included and supplies kept to view.

Brand Name
BD SMARTSITE ADD-ON BAG ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18083375
Report Number9616066-2023-02156
Device Sequence Number18110117
Product Code FPA
UDI-Device Identifier27613203013912
UDI-Public(01)27613203013912
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K970485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/23/2025
Device Catalogue Number10013365
Device Lot Number22115487
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown